Last reply 9 months ago
DMTs?

Got to change my DMT as had a bad reaction to Copaxone. Any recommendations?

I have RRMS, active but not aggressive.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
9 months ago

@spangle , well, there are better medications now available, some of which don’t even involve needles!

There are risks with all of them, but these are all known risks, which are monitored to avoid the risk becoming an absolute threat.

It’s personal choice and what fits within your lifestyle.


spangle
9 months ago

Cheers @stumbler,

I’ve been looking at my other options and have an appointment with my neuro next week to decide on the next treatment. I just want to try and get some feedback on other people’s experiences. I know I can probably find what I want if I search for the drug names on this forum.

Beta interferons are out of the equation, as my neuro’s concerned could worsen my depression. They are leaning towards Aubagio but I’m hesitant as want to start a family in the future and the manufacturers website doesn’t recommend for men or women. I know it’s probably just a precaution for men, but can’t be too careful. 😊


chezy17
9 months ago

Hey. Like you I was on Copaxone had reactions to it and I now have Plegridy. It’s a beta interferon I think but I have no problems with it, the lghwr


chezy17
9 months ago

Stupid phone lol! The others to me have more side affects so I was reluctant to try them…


spangle
9 months ago

Hi @chezy17,

That was my thinking as well, most of the other treatments have some quite scary side effects…

At this point though I think I’ll try anything as really noticed the difference coming off Copaxone. I want to get back onto another DMT ASAP.


chezy17
9 months ago

I don’t feel the need to hit my MS with the big guns so to speak. I have no idea how it will affect me but no point taking the drugs that are plagued with side effects and Plegridy seemed like the better option as it has less impact on my life. I work and have two beautiful children to take care of so the last thing I wanted was interfering in my everyday life 😊. You need to do whats best for you the less impact the better.


stefski
9 months ago

Hi, I’m taking Tecfidera which is an oral medication. It’s 2 tablets a day (12 hours apart). I haven’t had any side effects whatsoever, the tablets are easy to take and there’s no refrigeration etc which I’d had to do when I was previously taking avonex. I have 3monthly bloodtests to monitor. I think you just have to bear in mind that every treatment effects people differently and just because someone else has a bad time on one DMT, it doesn’t mean you will too. Good luck with making your choice!


nutshell88
9 months ago

You dont have to stress yourself with it but ask your neuro first he’s the best one to know
I personaly had rrms for 13 yrs active in the mri since the first year snd keep spreading and effecting more areas till i got an atrophy few yrs ago
Just had 2 relapses in my life

You and your neuro are the best ones to decide.

Be safe


cammo
9 months ago

@spangle I am taking Gilenya.
It is working for me and just a daily tablet.
Only side effect I had was a heightened LFT. This went back to normal after 6 months.
Good luck 🙂


spangle
9 months ago

Thanks everyone for your advice.

It’s the bit of reassurance that I needed. Was in the 0.1% for the side effects I got from Copaxone so naturally it made me a bit nervous about some of the other treatments.

It’s really good to hear that side effects can be short lived or minor. The rest of the Internet is full of horror stories.

I’ll have a chat with my neuro on Wed and see what she thinks, at the moment I’m leaning towards Tecfidera.

Thanks again! 😁


hmcampos
9 months ago

Hi @spangle.

I can totally relate! Same speech from my neurologist, the “0.1% change of bad reaction”. I was that 0.1% and now just reading the word Copaxone brings awful memories.

In my case I am taking Tecfidera now, 2 pills per day, breakfast and dinner. Mild side effects that I learnt to manage. There is much more medication available these days, take your time weighting the pros and cos and together with your neurologist go for the one that suits you best, with our without needle 🙂

H


tracyd
9 months ago

@spangle

It’s a personal choice, I found listing the pro’s and con’s out along with lifestyle impacts helped make my choice.

Personally I chose Lemtrada as it fit best and gave me the hope of stopping progression and improvement.


miapi
9 months ago

@spangle @hmcampos

May I ask what the bad side effects you got from Copaxone were?


spangle
9 months ago

@hmcampos & @tracyd thanks both for the support.
I saw my neuro yesterday, I thought after reacting badly to Copaxone (supposedly the least side effects) what have I got to lose. There’s good and bad to all of the treatments, it’s just a case of trial and error.
I’ve volunteered to take past in a clinical trial of a new drug been tested in the UK. Fingers crossed I get accepted onto it as it shows promising in tests so far.

@miapi Copaxone caused me to have arthritis throughout my body. Swollen hands, feet, arms & legs. It can be very painful at times and when it’s really bad I have problems writing or holding cutlery to eat.
I’ve been told that due to it been chemically induced it should go when it leaves my system. It’s been about 5 weeks since I stopped treatment and I’m having issues. Hopefully won’t last for much longer 🤞


hmcampos
9 months ago

@spangle, I had exactly the same speech from my neurologist, “copaxone has pretty much no side effects.” Almost…

Actually the more I read in here the more I understand that, even across different countries, doctors’ speeches towards MS symptoms, MS medication, MS evolution an so on and so forth are very similar…

@miapi: in my case 2 extreme cases on anxiety / adrenaline. The last one made me call the emergency services because I honestly thought I was going to die. “No real danger whatsoever” doctor said but medication was changed immediately.

H


miapi
9 months ago

@spangle Thank you for your reply.

I think throughout my reading about the Copaxone side effects I missed that one. I am sorry it happened to you and I hope you recover very soon.

x

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.